# SDR C2XA01IA413

- Difficulty date: December 9, 2001
- Submitted: December 14, 2001
- Operation: Air carrier
- Aircraft: N16944
- Make and model: Emb EMB-145ER
- Aircraft serial: 145045
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 4501968D
- Part serial: E981127
- Condition: Faulty
- Location: Apu Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: K

## Discrepancy

IAH-   DURING FLIGHT NUMBER 3973 FROM PNS TO IAH, IN FLIGHT, THE APU WAS STARTED AND STRONG SMELL OF JET-A FUEL WAS NOTED IN THE COCKPIT AND CABIN.  DURING START, APU RPM REACHED 15 PERCENT, THEN 10 PERCENT, BEFORE STARTING UPWARD TO 103 PERCENT.  MAINTENANCE RELEASED THE AIRCRAFT IAW MEL.  MAINTENANCE REMOVED AND REPLACED THE APU, PERFORMED A OPERATIONAL CHECK AND A LEAK CHECK, NO DEFECTS NOTED, AND THE AIRCRAFT WAS APPROVED FOR RETURN TO SERVICE.
